Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 97, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 4, 2009, 5:47 PM EDT for Orange County, Osceola County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2009, 5:47 PM EDT (21:47 UTC)
- Expired
- Aug 4, 2009, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 042147
SVRMLB
FLC095-097-042245-
/O.NEW.KMLB.SV.W.0097.090804T2147Z-090804T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
547 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWEST AND SOUTH CENTRAL ORANGE COUNTY IN FLORIDA
NORTHWEST AND NORTH CENTRAL OSCEOLA COUNTY IN FLORIDA
* UNTIL 645 PM EDT.
* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KISSIMMEE. OTHER STORMS WERE APPROACHING THE ORLANDO INTERNATIONAL
AIRPORT FROM THE NORTHEAST.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
INTERCESSION CITY...CAMPBELL...BUENA VENTURA LAKES...POINCIANA...
HARMONY...WEST LAKE TOHO...SAINT CLOUD...NARCOOSSEE...LAKE MARY
JANE AND EAST LAKE TOHO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2851 8157 2850 8112 2831 8105 2817 8110
2810 8129 2812 8146 2813 8146 2814 8151
2814 8152 2819 8152 2822 8155 2835 8157
TIME...MOT...LOC 2146Z 317DEG 4KT 2834 8142
$$
CRISTALDI2 follow-up statements
000
WWUS52 KMLB 042213
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT TUE AUG 4 2009
FLC095-097-042245-
/O.CON.KMLB.SV.W.0097.000000T0000Z-090804T2245Z/
OSCEOLA-ORANGE-
613 PM EDT TUE AUG 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWEST AND SOUTH CENTRAL ORANGE COUNTY...AND NORTHWEST AND
NORTH CENTRAL OSCEOLA COUNTY...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ORLANDO INTERNATIONAL
AIRPORT TO BUENA VENTURA LAKES TO POINCIANA PLACE AND INTERCESSION
CITY...MOVING VERY SLOWLY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KISSIMMEE...POINCIANA...HARMONY...WEST LAKE TOHO...SAINT CLOUD...
REPTILE WORLD...PINE GROVE...OSCEOLA ASTROS COMPLEX...NARCOOSSEE...
LAKE MARY JANE...EAST LAKE TOHO AND ALLIGATOR LAKE
LAT...LON 2851 8157 2850 8112 2831 8105 2817 8110
2810 8129 2812 8146 2813 8146 2814 8151
2814 8152 2819 8152 2822 8155 2835 8157
TIME...MOT...LOC 2212Z 317DEG 4KT 2842 8130 2836 8137
2820 8149
$$
CRISTALDI000
WWUS52 KMLB 042240
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
640 PM EDT TUE AUG 4 2009
FLC095-097-042250-
/O.EXP.KMLB.SV.W.0097.000000T0000Z-090804T2245Z/
OSCEOLA-ORANGE-
640 PM EDT TUE AUG 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR ORANGE AND OSCEOLA COUNTIES
WILL EXPIRE AT 645 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS
THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 2851 8157 2850 8112 2831 8105 2817 8110
2810 8129 2812 8146 2813 8146 2814 8151
2814 8152 2819 8152 2822 8155 2835 8157
TIME...MOT...LOC 2240Z 317DEG 4KT 2840 8128 2834 8135
2818 8147
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:45 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 4, 2:45 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT TUE AUG 4 2009 .DISCUSSION... NOW-WEDNESDAY...WEATHER PATTERN FOR THE REST TODAY INTO WEDNESDAY WILL CHANGE LITTLE...CONTINUING TO BE DOMINATED BY THE POSITION OF THE SUBTROPICAL RIDGE AXIS. ACTIVITY HAS BEEN A LITTLE LATER TO INITIATE THAN ON MONDAY...BUT BOTH SEA BREEZES HAVE DEVELOPED AND ARE CURRENTLY MARCHING INLAND. SHOWERS AND STORMS WILL QUICKLY INCREASE IN COVERAGE OVER THE NEXT FEW HOURS WITH THE HIGHEST COVERAGE EXPECTED OVER THE ORLANDO METRO AND ALONG THE ST JOHNS RIVER BASIN SIMILAR TO YESTERDAY WITH STORMS DRIFTING BACK TOWARDS THE COAST. STEERING FLOW REMAINS LIGHT AND SLOW MOVING STORMS WILL BE ABLE TO PRODUCE ANOTHER ROUND OF TORRENTIAL DOWNPOURS WITH LOCALIZED MINOR STREET AND URBAN FLOODING THROUGH THE EVENING. OUTFLOW BOUNDARY/SEA BREEZE COLLISIONS WILL CONTINUE ACTIVITY THROUGH THROUGH THE LATE EVENING HOURS. A FEW STRONG STORMS WILL BE POSSIBLE WITH ANY BOUNDARY INTERACTIONS WITH FREQUENT LIGHTNING...POSSIBLE FUNNEL CLOUDS...STRONG GUSTY WINDS IN ADDITION TO THE HEAVY RAINS. WITH THE WEAK UPPER LEVEL TROUGH ACROSS THE SOUTHEAST FILLING IN...THE SURFACE RIDGE AXIS WILL CONTINUE TO CREEP NORTH KEEPING IT RIGHT OVER OR JUST NORTH OF CENTRAL FLORIDA THROUGH WEDNESDAY. SOUTHWESTERLY FLOW LOOKS TO EASE OVERNIGHT AS THE RIDGE AXIS MOVES NORTH...ALLOWING DEEPER S-SE FLOW OVER THE REGION. THIS WILL PUSH THE MAIN FOCUS OF AFTERNOON STORMS ON WEDNESDAY A LITTLE MORE INLAND THAN TODAY OR YESTERDAY...WITH A LITTLE HIGHER COVERAGE. HAVE KEPT THE POPS OVER THE INTERIOR AT 60 PERCENT FOR WEDNESDAY AND A GRADIENT FROM 30 PERCENT OVER THE FAR SOUTH WHERE THE SEA BREEZE WILL PUSH INLAND THE QUICKEST TO 50 PERCENT OVER THE REST OF THE INTERIOR AND NORTHERN COAST. THU...12Z GFS CONTINUES TREND OF PREV MODEL RUNS SHOWING A SURGE IN THE SOUTHEASTERLIES AND DEEPER MOISTURE MOVING OVER THE AREA ASSOCIATED WITH THE NRN EXTENSION ON A WEAK EASTERLY WAVE. NAM REMAINS SLOWER WITH DEEPER MOISTURE MAINLY AFFECTING S FL. APPEARS NRN AND INTERIOR AREAS WILL BE FAVORED FOR AFTERNOON CONVECTION WITH POSSIBLE MORNING ACTIVITY ALONG THE MARTIN COUNTY COAST AS ESE/SE FLOW INCREASES THROUGH THE DAY. FRI...MDT ESE/SE LOW LVL FLOW AROUND THE ATLC RIDGE AND BUILDING H5 HTS EAST OF THE STATE WITH SLIGHTLY BELOW NORMAL PWATS 1.7 SHOULD LEAD TO A LOWER COVERAGE OF SHOWERS AND STORMS WITH MUCH OF THE ACTIVITY DEVELOPING IN THE AFTERNOON ACROSS INTERIOR AND SRN SECTIONS. SAT/SUN...BUILDING MID LVL RIDGE IS FORECAST ACROSS N FL AND THE SE STATES THIS WEEKEND WITH SE FLOW AT THE LOW LVLS AND NE FLOW ALOFT. DRYING FROM THE MID LVL ANTICYCLONE SHOULD REDUCE POPS TO BELOW CLIMO RANGES OVER THE WEEKEND WITH ACTIVITY MAINLY DEVELOPING OVER THE INTERIOR AND PROGRESSING TWD THE WRN SIDE OF THE PENINSULA IN THE LATE AFTN AND EARLY EVENING. HIGHS SHOULD BE AROUND 90 AT THE COAST TO THE MID 90S OVER THE INTERIOR. WITH PLENTY OF SUNSHINE AND HOT TEMPS EXPECTED AT THE BEACHES FOR THE UPCOMING WEEKEND WILL HAVE TO WATCH OUT FOR AN ENHANCED RIP CURRENT RISK WITH THE WAVEWATCH MODEL PICKING UP ON A 3-4 FT SWELL FROM THE EAST AT BUOY 41009 SAT-SUN. MON/TUE...H5 RIDGE ACROSS THE SE STATES BEGINS TO BREAK DOWN WITH MOISTURE LEVELS BEGINNING TO CREEP BACK UP. STILL LOOKS LIKE INTERIOR AND THE WRN SIDE OF THE PENINSULA WILL BE FAVORED FOR DIURNAL STORMS WITH PREVAILING LIGHT ONSHORE FLOW IN THE LOW LVLS. NO CHANGES MADE TO DAY && .AVIATION... SCT SHRA/TSRA ACROSS ENTIRE REGION WITH TEMPO IFR/MVFR CONDS. HIGHEST STORM COVERAGE EXPECTED TO BE AGAIN THROUGH KDAB-KMCO-KOBE WITH EAST-WEST COAST SEA BREEZE COLLISION AROUND 22Z-02Z. PREVAILING VFR WITH DIMINISHING MID AND HIGH DEBRIS CLOUDS AFTER 03Z. && .MARINE... TONIGHT-WEDNESDAY...S/SE FLOW AT 5-10 KTS WILL PREVAIL THROUGH WEDNESDAY UNDER A WEAK HIGH PRESSURE RIDGE AXIS STRETCHED OVER THE AREA. SEAS WILL BE AOB 2-3 FT. WEAK WESTERLY STEERING FLOW MAY BE ABLE TO PUSH A FEW STORMS OFFSHORE MAINLY ALONG THE VOLUSIA/N BREVARD COUNTY COASTS LATE THIS AFTERNOON/EVENING. THREAT FOR OFFSHORE MOVING THUNDERSTORMS WILL DIMINISH AS STEERING FLOW SHIFTS MORE FROM THE S-SE. THU-SUN...ESE/SE SFC WINDS WILL CONTINUE TO 10-15 KNOTS THROUGH THE 5 DAY FORECAST. SOME INCREASE IN THE FLOW AND ENHANCED TSTM CHCS MAY OCCUR THU WITH THE NRN EXTENSION OF AN EASTERLY WAVE MAINLY AFFECTING THE WATERS SOUTH OF FPR INLET. SEAS BUILDING TO 3-4 FT OFFSHORE IN AN EAST SWELL THU-SAT. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 76 91 / 30 50 20 40 MCO 74 92 74 92 / 30 60 20 40 MLB 74 90 75 89 / 30 40 20 40 VRB 74 91 75 89 / 20 40 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...MOSES LONG TERM....VOLKMER
Hazardous weather outlook, Aug 4, 5:19 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 519 AM EDT TUE AUG 4 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 519 AM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AMPLE MOISTURE...NUMEROUS BOUNDARY INTERACTIONS AND AFTERNOON HEATING WILL LEAD TO THE DEVELOPMENT OF SCATTERED LIGHTNING STORMS. ISOLATED TO SCATTERED STORMS WILL INITIALLY DEVELOP ALONG THE EAST COAST SEA BREEZE BOUNDARY EARLY THIS AFTERNOON. HIGHEST STORM COVERAGE WILL THEN OCCUR LATE IN THE DAY OVER THE INTERIOR AND VOLUSIA AND BREVARD COUNTY COAST DURING COLLISIONS OF SEA BREEZE AND STORM OUTFLOW BOUNDARIES. A FEW STRONG STORMS WILL BE POSSIBLE WITH THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS...AND TORRENTIAL DOWNPOURS. ...FLOOD IMPACT... WEAK WINDS THROUGH THE LOWER ATMOSPHERE WILL LEAD TO VERY SLOW STORM MOTION. STRONGER STORMS WILL BE ABLE TO PRODUCE HEAVY RAINFALL AMOUNTS UP TO 2 TO 4 INCHES...ESPECIALLY THOSE STORMS THAT FORM DUE TO BOUNDARY COLLISIONS OVER THE INTERIOR LATE TODAY. THIS AMOUNT OF RAINFALL CAN PRODUCE MINOR FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS. ...MARINE THUNDERSTORM GUST IMPACT... WEAK WESTERLY STEERING FLOW FROM CENTRAL BREVARD COUNTY NORTHWARD WILL PRODUCE A LOW THREAT FOR OFFSHORE MOVING THUNDERSTORMS...MAINLY ALONG THE VOLUSIA AND NORTH BREVARD COUNTY COASTLINE. FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND WIND GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE WITHIN THE STRONGEST STORMS. ...WATERSPOUT IMPACT... A BRIEF FUNNEL CLOUD OR WATERSPOUT WILL BE POSSIBLE AT THE COAST AND INTRACOASTAL WATERS MAINLY LATE THIS MORNING AND EARLY AFTERNOON DURING THE INITIAL VIGOROUS GROWTH PHASE IN DEVELOPING STORMS. CONDITIONS FOR THIS ARE HISTORICALLY HIGHER OVER THE INTRACOASTAL WATERS AND MERRITT ISLAND AS THE EAST COAST SEA BREEZE BOUNDARY MOVES INLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH PRESSURE RIDGE AXIS WILL REMAIN FIXED ACROSS THE CENTRAL FLORIDA PENINSULA THROUGH THIS WEEK THEN DRIFTING NORTH TOWARD THE WEEKEND. SCATTERED STORMS WILL DEVELOP EACH AFTERNOON WITH GREATEST CHANCES OCCURRING WITH ANY SEA BREEZE BOUNDARY INTERACTIONS OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. PENDERGRAST
In the hours before
Special weather statement, Aug 4, 2:29 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 229 PM EDT TUE AUG 4 2009 FLZ041-044-141-041915- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 229 PM EDT TUE AUG 4 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHERN LAKE COUNTY...CENTRAL VOLUSIA COUNTY... AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 7 MILES NORTH OF PAISLEY...MOVING EAST AT 20 MPH. THIS STORMS WILL AFFECT LAKE WOODRUFF...ASTOR...FOREST HILLS...AND STATE ROADS 40 AND 44. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS UP TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. MOSES
Special weather statement, Aug 4, 2:51 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 251 PM EDT TUE AUG 4 2009 FLZ041-044-141-041930- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 251 PM EDT TUE AUG 4 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...VOLUSIA COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OVER NORTHERN LAKE AND VOLUSIA COUNTIES. A STRONG STORM WAS LOCATED 4 MILES SOUTHWEST OF LAKE WOODRUFF AND ALSO 11 MILES WEST OF DAYTONA BEACH. THE STORMS WERE MOVING EAST AT 10 MPH. THESE STORMS WILL AFFECT... LAKE WOODRUFF...HONTOON ISLAND STATE PARK...FOREST HILLS... DAYTONA BEACH...AND ORMOND BEACH. THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
Special weather statement, Aug 4, 3:57 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 357 PM EDT TUE AUG 4 2009 FLZ047-053-054-042100- INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY- 357 PM EDT TUE AUG 4 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHWEST BREVARD COUNTY...WESTERN INDIAN RIVER COUNTY...EASTERN OSCEOLA COUNTY... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG STORMS 5 TO 10 MILES EITHER SIDE OF THE BORDER BETWEEN OSCEOLA COUNTY AND INDIAN RIVER AND BREVARD COUNTIES. THESE STORMS ARE AFFECTING DEER PARK...KENANSVILLE...YEEHAW JUNCTION AND JUST WEST OF PALM BAY...MICCO AND BLUE CYPRESS LAKE. THE LINE WAS NEARLY STATIONARY. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
Special weather statement, Aug 4, 4:34 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 434 PM EDT TUE AUG 4 2009 FLZ045-053-144-042200- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 434 PM EDT TUE AUG 4 2009 ...RAPID DEVELOPMENT OF STORMS POSSIBLE ACROSS SOUTHERN LAKE... SOUTHERN ORANGE...AND NORTHERN OSCEOLA COUNTIES... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN IMPENDING COLLISION BETWEEN THE EAST COAST SEA BREEZE MOVING IN FROM THE WEST...AND THUNDERSTORM OUTFLOW BOUNDARIES APPROACHING FROM BOTH THE NORTH AND SOUTH. THIS COLLISION WILL HAVE THE POTENTIAL TO PRODUCE RAPIDLY DEVELOPING STRONG STORMS FROM THE ATTRACTIONS AND SOUTH ORANGE COUNTY AREAS TO ORLANDO INTERNATIONAL AIRPORT...AND INTO THE GREATER KISSIMMEE SAINT CLOUD AREA. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. HAIL UP TO COIN SIZE WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM RIDES IF THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK STAFF. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
Special weather statement, Aug 4, 5:08 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 508 PM EDT TUE AUG 4 2009 FLZ045-053-144-042200- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 508 PM EDT TUE AUG 4 2009 ...RAPID DEVELOPMENT OF STORMS POSSIBLE ACROSS SOUTHERN LAKE... SOUTHERN ORANGE...AND NORTHERN OSCEOLA COUNTIES... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN IMPENDING COLLISION BETWEEN THE EAST COAST SEA BREEZE MOVING TOWARD THE WEST...AND THUNDERSTORM OUTFLOW BOUNDARIES APPROACHING FROM BOTH THE NORTH AND SOUTH. THIS COLLISION WILL HAVE THE POTENTIAL TO PRODUCE RAPIDLY DEVELOPING STRONG STORMS FROM THE ATTRACTIONS AND SOUTH ORANGE COUNTY AREAS TO ORLANDO INTERNATIONAL AIRPORT...AND INTO THE GREATER KISSIMMEE SAINT CLOUD AREA. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. HAIL UP TO COIN SIZE WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM RIDES IF THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK STAFF. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
Special weather statement, Aug 4, 5:13 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 513 PM EDT TUE AUG 4 2009 FLZ054-042200- INDIAN RIVER- 513 PM EDT TUE AUG 4 2009 ...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER BLUE CYPRESS LAKE...MOVING NORTHEAST AT 5 MPH TOWARD FELLSMERE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:45 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 4, 4:36 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 54 min |
| Aug 4, 4:37 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee, Saint Lucie | 38 min |
| Aug 4, 5:16 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 59 min |
| Aug 4, 6:31 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 119 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.